Nebraska, 2006

Hail in Nebraska, May 26, 2006

May 26, 2006 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at May 26, 1:30 PM CST, 10 hours 15 minutes earlier.

Area forecast discussion, May 26, 1:30 PM CST, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
230 PM CDT FRI MAY 26 2006

.DISCUSSION...
CLOUD DEBRIS FROM MORNING CONVECTION OVER SOUTH CENTRAL NEBRASKA
CONTINUES TO LINGER ACROSS MUCH OF THE CWA EARLY THIS AFTERNOON
LIMITING TEMPERATURES FOR THE TIME BEING. SURFACE LOW WAS LOCATED
OVER THE SOUTHEAST CORNER OF CO AT 18Z WITH WARM FRONT EXTENDING
ACROSS SOUTHERN KANSAS. MODELS LIFT THESE FEATURES NORTH THIS
AFTERNOON AND THIS EVENING TO VICINITY OF SOUTHERN NEBRASKA BORDER
BY LATE TONIGHT. CHANCE OF THUNDERSTORMS EXPECTED TO INCREASE ACROSS
THE AREA DURING THIS TIME ESPECIALLY MID EVENING ON AS LOW LEVEL JET
INTENSIFIES AND WEAK MID LEVEL WAVE APPROACHES. MAINLY DRY AFTER
THIS FOR SATURDAY INTO EARLY MONDAY AS SURFACE TROF SETS UP OVER THE
WESTERN HIGH PLAINS AND UPPER TROF MOVES INTO THE WESTERN CONUS.
HOT AND HUMID CONDITIONS EXPECTED DURING THIS TIME OVER THE AREA WITH
TEMPERATURE GUIDANCE IN CLOSE AGREEMENT. MODELS ALSO SIMILAR IN
TIMING OF COLD FRONT LATE MONDAY INTO MONDAY NIGHT WHEN BEST CHANCE
OF PRECIP EXPECTED AS WELL AS SEVERE POTENTIAL.

EXTENDED MODELS INDICATE TRANSITIONING UPPER PATTERN FOR TUESDAY
THROUGH FRIDAY AS RIDGE REDEVELOPS OVER THE WESTERN CONUS BY
THURSDAY. HAVE GENERALLY TRENDED FORECAST TOWARD HPC GUIDANCE DURING
THIS TIME WITH ONLY MINOR CHANGE TO THE FORECAST AT THIS TIME.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

FOBERT
Hazardous weather outlook, May 26, 4:47 PM CST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
547 PM CDT FRI MAY 26 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-272300-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
547 PM CDT FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA TONIGHT
THROUGH SATURDAY MORNING. A FEW THUNDERSTORMS COULD BE SEVERE...
ESPECIALLY FROM LATE THIS EVENING INTO THE EARLY MORNING HOURS SATURDAY.
LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS.

A STRENGTHENING LOW LEVEL JET AND A LITTLE INCREASE IN INSTABILITY
IS EXPECTED OVER EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT. IN ADDITION
A WARM FRONT OVER NORTHERN KANSAS SHOULD LIFT NORTH. THESE
FACTORS COULD EITHER CAUSE THUNDERSTORMS TO DEVELOP OVER THE
REGION OR ALLOW HIGH PLAINS CONVECTION TO HOLD TOGETHER AND MOVE
INTO THE AREA LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM MONDAY AFTERNOON
THROUGH WEDNESDAY. SEVERE STORMS ARE POSSIBLE MONDAY AND TUESDAY.
A COLD FRONT IS FORECAST TO MOVE INTO EASTERN NEBRASKA MONDAY AND
THEN SLOW DOWN OR STALL OUT ACROSS OR NEAR THE SOUTHERN SECTIONS
OF NEBRASKA AND IOWA ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT LIKELY TONIGHT OR SATURDAY
...ALTHOUGH IF SPOTTERS DO OBSERVE SEVERE WEATHER TONIGHT THEY ARE
ENCOURAGED TO RELAY THE INFORMATION TO THE NATIONAL WEATHER
SERVICE OR LOCAL LAW ENFORCEMENT OFFICIALS.

CHERMOK

In the hours before

Local storm report, May 26, 11:12 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1212 AM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     HAIL             DODGE                   41.72N 96.88W
05/26/2006  M0.75 INCH       DODGE              NE   LAW ENFORCEMENT

&&

CHERMOK
Local storm report, May 26, 11:27 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1227 AM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     TSTM WND GST     2 W RISING CITY         41.20N 97.34W
05/26/2006  E60 MPH          BUTLER             NE   PUBLIC

1200 AM     TSTM WND GST     2 W RISING CITY         41.20N 97.34W
05/27/2006  E60 MPH          BUTLER             NE   FIRE DEPT/RESCUE

1200 AM     HAIL             SCRIBNER                41.66N 96.66W
05/27/2006  E0.75 INCH       DODGE              NE   TRAINED SPOTTER

&&

CZAPOTOC

The radar

The Omaha radar (KOAX), 45 km away, was scanning. The volume nearest the first event began at 05:43 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sarpy

When
May 26, 11:45 PM CST
Where
Sarpy County, Bellevue
Measured
1 in hail
Reported by
METEOROLOGIST(NON NWS)
Coordinates
41.117, -95.900

Hail up to 1 inch in diameter was reported near 48th and Cornhusker.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507868.